Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

My 8 year old son has been on medication for about 3 years now for ADHD and ODD
avatar
katiekat413 posted:
He has been on Concerta this entire time with occasional increases. He is presently taking 56 mg of Concerta. He has also been on 15 mg of Abilify for about 6 months. During this 6 months he has been suspended from school about a dozen times and he seems to talk of hurting himself more frequently than I ever remember him doing. I am wondering if this could be the Abilify. Has anyone out there who has a child on Abilify notice it affecting the child in a negative way??

Take the Poll

Has anyone out there who has a child on Abilify notice it affecting the child in a negative way??
  • Yes
  • No
  • Maybe
vote
View Poll Results
Reply
 
avatar
momuv4girls responded:
Medication is very individual - what works great for one child, may be a disaster for the next child.

My daughter was on Abilify for 2-months, and it was a disaster for her.....she was more anxious, more irritable, and became very angry.

It is very important to take note when a child becomes worse on a medication, especially when he talks of self-harm.

I would call his Psychiatrist today, and schedule an appt. ASAP to discuss other med options.

Take care,
-Kathleen
 
avatar
BPdadof3bp replied to momuv4girls's response:
I agree. It varies by child. Genetics play a part (if you are BP and something works for you odds are it will work for your children). As I always say, you ned to find the right Dr. A specialist in children with BP. It makes all the difference.


Spotlight: Member Stories

Five years ago it felt like the end of what I would have called a beautiful life. My marriage ended and I became a single parent of what I didn't ...More

Helpful Tips

"Trigger "warnings - please add them to your post subject lines!
Hi Everyone! Please add a "Trigger" warning to any post starter that has a topic of self harm. Self harm is a sensitive topic and a ... More
Was this Helpful?
23 of 31 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.